In August 2009 after a back injury I developed a clot I was told was behind my right knee and landed in the hospital for three weeks, during which time I also had back surgery. But before surgery a filter "umbrella" was placed in my leg.(I was on Coumadin until November 2010).
It's been difficult dealing with and getting straight answers from the hospital, but I still get some swelling in my lower right leg and there is now a smooth darkened area on the inside of my leg just above my ankle the is almost completely numb to the touch.
I was finally told that the filter was the reason for the swelling and when I asked when it was going to be removed I was told that it had been too long and as a result it would be difficult to remove it now. And now i have to wait again for an appointment to speak with a specialist about the matter.:-(
I'm not at all happy about this and would like to know if there can be any future problems with the filter. And also if it could be the cause of the swelling and discoloration I have.
How are you? Were you able to see your doctor regarding the filter? Do you still experience the symptoms that you mentioned last August? Filters are usually indicated to prevent blood clots from traveling to the lungs While filters may indeed cause complications such as malpositions, migrations, breakages or trauma, the benefits for placement usually outweighs the risks as evaluated by the attending physician. It is best that you talk about this with your doctor for proper evaluation. The type of filter, location and your medical history are important considerations. Imaging studies may also help with the management plan. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.